Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 07-13-2017, 03:10 PM   #11
Member
 
battlesymphony's Avatar
battlesymphony has no updates.
 
Member Since: Jul 2017
Location: UK
Posts: 69 (SuperPoster!)
30 hugs
given
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

I was on 300mg Venlafaxine up until about 2 months ago and was absolutely terrified about coming off it. I was in hospital and had it reduced each week and the week I stopped taking it completely I was at home. I'll admit the first 2 days or so felt hellish with brain zaps, light sensitivity, insomnia then nightmares when I did manage to sleep, but it definitely wasn't as bad as I was expecting it to be. I was thinking I'd be suffering for a lot longer. I know everyone's different and I'd hope that anyone coming off Venlafaxine would do so gradually to reduce the amount of withdrawal effects. Good luck with your journey.
battlesymphony is offline   Reply With Quote
"Thanks for this!" says:

advertisement
Unread 07-17-2017, 06:14 AM   #12
Wandering soul
 
Fresia's Avatar
Fresia wants off of the merry-go-round from hades.
 
Member Since: Apr 2010
Location: Off yonder
Posts: 5,828 (SuperPoster!)
My Mood:

5 yr Member PC PoohBah!
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

I used to have a doc say rule of thumb, "ANY med you start up slowly, you come off slowly." I now have gotten to where I try to titrate slowly off anything to be safe because some they have said can stop cold, I have had some nasty side effects. It just isn't worth it. What's the big deal about tapering, so it takes a little longer.

Venlafaxine just wasn't the right med for me, for others it is a wonder. There is no way to tell if it will help until tried as everyone's chemistry is different. When I tapered off VERY slowly, I had no side effects or brain zaps or any issues of any kind. It is different for every one but knowing there can be issues with this one, just take it extra slow.
__________________

I can be changed by what happens to me. But I refuse to be reduced by it. -M.Angelou
Life shrinks or expands in proportion to one's courage. -Ana´s Nin.
It is very rare or almost impossible that an event can be negative from all points of view.
-Dalai Lama XIV
Fresia is offline   Reply With Quote
"Thanks for this!" says:
Unread 07-17-2017, 06:16 AM   #13
Member
 
MatBell's Avatar
MatBell trying to keep hope alive
 
Member Since: Jan 2017
Location: Denmark
Posts: 252
My Mood:

38 hugs
given
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Quote:
Originally Posted by Fresia View Post
I used to have a doc say rule of thumb, "ANY med you start up slowly, you come off slowly." I now have gotten to where I try to titrate slowly off anything to be safe because some they have said can stop cold, I have had some nasty side effects. It just isn't worth it. What's the big deal about tapering, so it takes a little longer.



Venlafaxine just wasn't the right med for me, for others it is a wonder. There is no way to tell if it will help until tried as everyone's chemistry is different. When I tapered very slowly off, I had no side effects or brain zaps, any issues of any kind. Please keep this in mind if you decide to try it.


What is "very slowly" for you? Just so I have something to go off.
__________________
MatBell is offline   Reply With Quote
Unread 07-17-2017, 06:24 AM   #14
Wandering soul
 
Fresia's Avatar
Fresia wants off of the merry-go-round from hades.
 
Member Since: Apr 2010
Location: Off yonder
Posts: 5,828 (SuperPoster!)
My Mood:

5 yr Member PC PoohBah!
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Quote:
Originally Posted by MatBell View Post
What is "very slowly" for you? Just so I have something to go off.
I was taking 300mg. We decreased by 25 mg every 5-6 days. So it took 8 weeks but it was worth it.

Towards the end, by the last two weeks, I was able to start something else.
__________________

I can be changed by what happens to me. But I refuse to be reduced by it. -M.Angelou
Life shrinks or expands in proportion to one's courage. -Ana´s Nin.
It is very rare or almost impossible that an event can be negative from all points of view.
-Dalai Lama XIV
Fresia is offline   Reply With Quote
"Thanks for this!" says:
Unread 07-17-2017, 06:25 AM   #15
Member
 
MatBell's Avatar
MatBell trying to keep hope alive
 
Member Since: Jan 2017
Location: Denmark
Posts: 252
My Mood:

38 hugs
given
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Ok thanks. I'm on 300 too so that works out. Previously I've had brain zaps even with this kind of slow tapering (it was escitalopram)
__________________
MatBell is offline   Reply With Quote
Unread 07-17-2017, 06:27 AM   #16
Member
 
MatBell's Avatar
MatBell trying to keep hope alive
 
Member Since: Jan 2017
Location: Denmark
Posts: 252
My Mood:

38 hugs
given
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Quote:
Originally Posted by battlesymphony View Post
I was on 300mg Venlafaxine up until about 2 months ago and was absolutely terrified about coming off it. I was in hospital and had it reduced each week and the week I stopped taking it completely I was at home. I'll admit the first 2 days or so felt hellish with brain zaps, light sensitivity, insomnia then nightmares when I did manage to sleep, but it definitely wasn't as bad as I was expecting it to be. I was thinking I'd be suffering for a lot longer. I know everyone's different and I'd hope that anyone coming off Venlafaxine would do so gradually to reduce the amount of withdrawal effects. Good luck with your journey.


Thanks good to hear some positive experiences.
__________________
MatBell is offline   Reply With Quote
Unread Yesterday, 04:15 AM   #17
Wandering soul
 
Fresia's Avatar
Fresia wants off of the merry-go-round from hades.
 
Member Since: Apr 2010
Location: Off yonder
Posts: 5,828 (SuperPoster!)
My Mood:

5 yr Member PC PoohBah!
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Quote:
Originally Posted by MatBell View Post
Ok thanks. I'm on 300 too so that works out. Previously I've had brain zaps even with this kind of slow tapering (it was escitalopram)
I had brain zaps with escitalopram. I wish it came in smaller dosages to titrate slower. If I had to do it again, I would have split the tablets. The pharmacist agreed that may have been the better thing to have done. Speaking of that, even the pharmacist is aware of brain zaps.
__________________

I can be changed by what happens to me. But I refuse to be reduced by it. -M.Angelou
Life shrinks or expands in proportion to one's courage. -Ana´s Nin.
It is very rare or almost impossible that an event can be negative from all points of view.
-Dalai Lama XIV
Fresia is offline   Reply With Quote
Unread Yesterday, 12:09 PM   #18
Member
vishva8kumara has no updates.
 
Member Since: Oct 2016
Location: Katubaedda
Posts: 49
6 hugs
given
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

It took me three attempts to find out the right phase I should taper off Cymbalta. Taking just one week from 60 to 0 was stupid. Then tried over a month, and still didn't work. It took 3 long months.

This could vary from person to person depending on their metabolism and type of medication and how long they have been on it.
vishva8kumara is offline   Reply With Quote
Unread Yesterday, 12:10 PM   #19
Member
vishva8kumara has no updates.
 
Member Since: Oct 2016
Location: Katubaedda
Posts: 49
6 hugs
given
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Only someone got off of an SNRI know what it feels like. It is easier for them to prescribe, and would probably never understand what 'withdrawal' really is.
vishva8kumara is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 11:41 AM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines